MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVC REPL MDU NON-HAND CNTL ELITE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. SVC REPL MDU NON-HAND CNTL ELITE; SAW, POWERED, AND ACCESSORIES
Model Number 72200617S
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case-2021-00047588-1.
 
Event or Problem Description
It was reported that the mdu is getting hot, overheating.No case reported; therefore, no patient was involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the exterior of product and no physical damage was observed.Mdu failed functional tests with blade stall error and overheating of cord.After troubleshooting, the cause of the overheating was observed to be a defective power cord assembly.It was determined that the power cord has shorted internal wiring.The complaint investigation has concluded that this unit has succumbed to physical damage to power cord.Factors which can contribute to a shorted power cord include rolling a heavy cart over the cord or excessive bending of the cord.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.No containment or corrective actions are recommended at this time.

Brand Name
SVC REPL MDU NON-HAND CNTL ELITE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11667266
Report Number1643264-2021-01401
Device Sequence Number11534341
Product Code HAB
UDI-Device Identifier03596010578884
UDI-Public03596010578884
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200617S
Device Catalogue Number72200617S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1